Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Fever, stomach pain, shivering - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Sir, I had continuous fever for about 4 days with pain in abdomen at night. I tried to control it with paracetamol but failed. I consulted a doctor who prescribed 'Oflaxin + paracetamol' for 5 days twice a day. Fever and abdominal pain apparently subsided after 5 days but I kept feeling low on energy and mood. All test reports showed normal except a high Uric acid level. After another 5 days, last night I had severe shifting pain in stomach, abdomen, below ribs and lower abdomen with high fever. Fever is not subsiding and pain is alos continuous. My Doctor has prescribed medicine for Malaria and Typhoid while test reports are awaited. What other test are recommended in the case. I feel for everything my stomach is responsible where there is something wrong not revelaed in normal blood tests and Kidney Function tests.
Doctor :   let me read the query.
Doctor :   Can you describe the nature of pain?
Doctor :   Is it below the right or the left ribs?
User :   It is painful and in form of a shock on one side then on other side of abdomen, stomach, lower abdomen, both left ribs and right one then shifts to some other stomach area
Doctor :   Ok
User :   Stool is as if I have diarrhoea
Doctor :   Has the fever reduced now?
User :   No
User :   I took paracetamol 2 hours back
Doctor :   How severe is the fever?
User :   100-101 C
Doctor :   Do you have chills and shivering?
User :   yes
User :   I feel cold
Doctor :   Do you have burning sensation while passing urine?
User :   no
Doctor :   Before explaining you, I would want to clarify this.
Doctor :   Is the total duration of fever for 9 days or is it less than this?
User :   Its more than 9 days now nearly 14 days
Doctor :   Ok
User :   including 6 dyas of medication and paracetamol
Doctor :   Let me brief you then.
Doctor :   There are numerous causes for fever, and due to the same reason the exact cause for the fever cannot be predicted by symptoms alone.
Doctor :   You would need test to confirm this.
Doctor :   the basic test that are needed especially incase of long duration fever are the blood counts, urine analysis, malarial test in india, and the culture tests.
User :   Sir, tomorrow I will get my reports for Malaria, Typhoid, stomach ultrasound, Urine test and blood test. Please recommend any other tests to ensure catching the problem. Stool test has not been suggested by my doctor
Doctor :   You may not need the stool test, but you would need blood culture test.
Doctor :   Depending on the result of these test further tests will be decided.
Doctor :   Other tests such as serological parameters, enzyme studies and so on.
Doctor :   Since this is a step wise procedure, its not ideal to get all the tests on a single day.
User :   Ok
Doctor :   have you followed?
Doctor :   Do you have any other query?
User :   Thankyou Sir, I was just feeling that something serious may not happen to me suddenly. I wanted all tests. Thanks for the advice. No Sir, its this much only.
Doctor :   Thanks for consulting me. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor